Anti-tumor necrosis factor-α induced systemic lupus erythematosus in a patient with metastatic Crohn's disease-what is the role of anti-TNF antibody?

Klaudia Farkas, Ferenc Nagy, László Kovács, Tibor Wittmann, Tamás Molnár

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Biological therapies are supposed to trigger the development of autoimmune diseases. We report a case of a 27-year old woman presenting with drug induced systemic lupus erythematosus (SLE) associated with infliximab therapy. The development of paradoxical inflammation in immune-mediated inflammatory diseases patients treated with anti TNF-α suggests that an unknown inflammatory pathway may be provoked by inhibiting TNF-α. We suppose that in our case a cross reactivity between anti-infliximab antibodies and autoantibodies may lead to the development of TNF-induced immune disease.

Original languageEnglish
Pages (from-to)e143-e145
JournalJournal of Crohn's and Colitis
Volume7
Issue number4
DOIs
Publication statusPublished - May 1 2013

    Fingerprint

Keywords

  • Autoantibodies
  • Crohn's disease
  • Cross reactivity
  • Infliximab
  • TNF-α antagonist-induced lupus-like syndrome

ASJC Scopus subject areas

  • Gastroenterology

Cite this